Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2001, 5:39 PM CDT for Fulton County, Kentucky. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 18, 2001, 6:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, KY
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:50 PM CDT | Thunderstorm Wind 50 E | Cayce, KY | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUL 18 2001 PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY. MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z. SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN WAKE OF AFOREMENTIONED SYSTEMS. LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS. GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS. .PAH...NONE. DH
In the hours before
Local storm report, Jul 18, 4:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM EDDYVILLE KY WIND DAMAGE
07/18/01 LYON SEVERAL TREES DOWN IN
EDDYVILLE AND AROUND THE
COUNTY REPORTED BY LAW
ENFORCEMENT
0410 PM 2N CAPE GIRARDEAU MO WIND DAMAGE
07/18/01 CAPE GIRARDEAU NUMEROUS TREES DOWN
REPORTED BY CAPE
GIRARDEAU EOC.
0443 PM STELLA KY WIND DAMAGE
07/18/01 CALLOWAY TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC
0444 PM 5N FENTON KY WIND DAMAGE
07/18/01 TRIGG TREES DOWN REPORTED BY
COUNTY EOC.
0440 PM PULASKI CITY IL WIND DAMAGE
07/18/01 PULASKI TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC.Local storm report, Jul 18, 5:01 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM MINER MO 60 MPH WIND GUST
07/18/01 SCOTT SMALL TREES DOWN IN MINER
REPORTED SKYWARN SPOTTERSpecial weather statement, Jul 18, 5:03 PM CDT, 36 minutes before
KYZ001>004-006-009-012-MOZ100-109>112-114-182230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 503 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS ARE MOVING ACROSS PARTS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY... AT 505 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR MURRAY KENTUCKY TO HENDRICKSON MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A NEW PROVIDENCE KENTUCKY TO POPLAR BLUFF MISSOURI LINE BY 530 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
Local storm report, Jul 18, 5:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5E BENTON KY WIND DAMAGE
07/18/01 MARSHALL TREES DOWN THROUGHOUT THE
COUNTY REPORTED BY COUNTY
DISPATCHSpecial weather statement, Jul 18, 5:30 PM CDT, 9 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-182259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED NORTH OF A CAPE GIRARDEAU MISSOURI...PADUCAH KENTUCKY...MADISONVILLE KENTUCKY LINE... SEVERE THUNDERSTORM WATCH NUMBER 574 HAS BEEN CANCELLED FOR AREAS NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI...TO PADUCAH AND MADISONVILLE KENTUCKY. THE COUNTIES NO LONGER IN THE WATCH INCLUDE: SOUTHEAST MISSOURI...PERRY...BOLLINGER AND CAPE GIRADEAU SOUTHWEST INDIANA...ALL COUNTIES SOUTHERN ILLINOIS... ALL COUNTIES WESTERN KENTUCKY...BALLARD...CALDWELL..H.CRITTENDEN... DAVIESS...HENDERSON...HOPKINS...LIVINGSTON...LYON... MARSHALL...MCLEAN...MCCRACKEN....UNION...WEBSTER. ALL OTHER COUNTIES ORIGINALLY IN THE WATCH...REMAIN IN THE WATCH. SHANKLIN
Special weather statement, Jul 18, 5:35 PM CDT, 4 minutes before
KYZ001-002-MOZ100-109-110-112-114-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI... AT 535 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR CLINTON KENTUCKY TO POPLAR BLUFF MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH THE MISSOURI AND KENTUCKY STATE LINES BY 6 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| Jul 18, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 46 min |
| Jul 18, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 46 min |
| Jul 18, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline | 45 min |
| Jul 18, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 40 min |
| Jul 18, 4:21 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 39 min |
| Jul 18, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall | 36 min |
| Jul 18, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 36 min |
| Jul 18, 4:38 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 52 min |
| Jul 18, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 50 min |
| Jul 18, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 63 min |
| Jul 18, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 68 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.